Accessibility navigation


Asymptotic gravity wave drag expressions for non-hydrostatic rotating flow over a ridge

Teixeira, M. A. C., Miranda, P. M. A. and Cardoso, R. M. (2008) Asymptotic gravity wave drag expressions for non-hydrostatic rotating flow over a ridge. Quarterly Journal of the Royal Meteorological Society, 134 (630). pp. 271-276. ISSN 1477-870X

Full text not archived in this repository.

To link to this article DOI: 10.1002/qj.196

Abstract/Summary

Asymptotic expressions are derived for the mountain wave drag in flow with constant wind and static stability over a ridge when both rotation and non-hydrostatic effects are important. These expressions, which are much more manageable than the corresponding exact drag expressions (when these do exist) are found to provide accurate approximations to the drag, even when non-hydrostatic and rotation effects are strong, despite having been developed for cases where these effects are weak. The derived expressions are compared with approximations to the drag found previously, and their asymptotic behaviour in various limits is studied.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Meteorology
No Reading authors. Back catalogue items
ID Code:29246
Publisher:Royal Meteorological Society

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation